MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-15-3D
Medical Device Problem Codes Stretched (1601); Unintended Movement (3026)
Health Effect - Clinical Codes Vasoconstriction (2126); Obstruction/Occlusion (2422); Ischemia Stroke (4418); Insufficient Information (4580)
Date of Event 07/28/2025
Type of Reportable Event Death
Event or Problem Description
Additional information was received stating that the patient passed away on (b)(6) 2025.Autopsy records are not available.Regarding the cause of death and any relevant medical events leading up to the patient's passing, it was noted that the patient had an underlying poor grade subarachnoid hemorrhage (wfns grade 5) with high likelihood of morbidity and mortality.The stretched coil which lead to complications of causing parent vessel occlusion and subsequent internal carotid artery (ica) territory infarction would have contributed to the poor outcome.It was confirmed that the coil protruded into the parent artery (a1 anterior cerebral artery segment, and internal carotid artery) during the procedure.Patient had intermediate tortuosity.The cause of the coil stretch was unknown.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during a neurovascular procedure involving the axium qc coil, the device experienced coil stretch.It was reported that the coil was implanted, and the patient was "rip".It was unknown if there was any patient symptoms or complications associated with this event.Additional information received reported that it was confirmed the patient passed away.There cause of death was unknown at this time, though it was noted that there is no current evidence to suggest that the death was related to the medtronic device or therapy.The patient had underwent angiogram and coil embolization for a 7×5×4 mm irregular, lobulated, wide-necked anterior communicating artery (acomm) aneurysm (neck 3.5 mm), arising from left a1 aca segment.The coil stretch occurred during the procedure when attempting to remove a prominent coil loop protruding into the left a1/a2 junction.The stretched coil was ultimately removed using combined aspiration and a tigertriever xl and was not implanted.The coil stretch occurred due to repeated manipulation and traction during multiple retrieval attempts after balloon-assisted adjustment failed to resolve the prominent loop at the a1/a2 junction.The coil loop did protrude into the parent artery during the event.The device damage cause was related to mechanical stress during complex retrieval and device exchanges in the intra-procedural management of the coil loop.There were no additional post-procedure events or dose changes.It was noted there was mild vasospasm of the proximal a2 anterior cerebral artery (aca) segments bilaterally.There was minimal to normal vessel tortuosity.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22986603
Report Number9617601-2025-01347
Device Sequence Number15800589
Product Code KRD
UDI-Device Identifier00847536037816
UDI-Public(01)00847536037816(17)270930(10)229753347
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-5-15-3D
Device Catalogue NumberQC-5-15-3D
Device Lot Number229753347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/15/2025
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown